Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 3, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Mar 21, 2022, 2:43 AM CDT for 13 counties in Texas. It took effect at Mar 21, 2022, 2:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2022, 2:43 AM CDT (07:43 UTC)
- In effect from
- Mar 21, 2022, 2:00 PM CDT
- Expired
- Mar 21, 2022, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS San Angelo, TX
Counties Coke County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 34 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3347 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
125 WWUS74 KSJT 210743 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 243 AM CDT Mon Mar 21 2022 TXZ049-054-064>066-071>073-076>078-113-127-220000- /O.NEW.KSJT.WI.Y.0003.220321T1900Z-220322T0000Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Jones-Taylor- Including the cities of Gannon, Sweetwater, Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, and Abilene 243 AM CDT Mon Mar 21 2022 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of west central Texas. * WHEN...From 2 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 21, 12:22 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Mar 21, 12:22 AM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1222 AM CDT Mon Mar 21 2022 ...New AVIATION... .SHORT TERM... (Tonight through Monday) Issued at 939 PM CDT Sun Mar 20 2022 With development of a low-level jet and a tight surface pressure gradient remaining, southeast to south winds will remain gusty tonight. With increasing cloud cover overnight, temperatures will not drop off that much, and have increased the lows by a few degrees. Also, see Fire Weather section for an update to current headline products. && .LONG TERM... (Monday night through next Sunday) Issued at 217 PM CDT Sun Mar 20 2022 Monday night the strong low pressure system will push northeastward and drag a cold front out of the Panhandle into west Texas. A few showers are possible in the far northern Big Country late Monday night into first thing Tuesday morning, but these will be short- lived. For the rest of Tuesday and through Wednesday temperatures will be cooler with winds shifting out of the northwest at 15-20 MPH despite sunny skies. Towards the end of the week, southerly return flow is expected, so temperatures look to warm back into the 70s. Over the weekend, a weak backdoor cold front will move into central Texas, but it looks like this won't lower temperatures by much, if anything and no precipitation is expected either. Looking ahead to early next week, global models show an upper-level ridge building in from the Desert Southwest, which indicates a continued warm and dry pattern likely. && .AVIATION... (06Z TAFS) Issued at 1218 AM CDT Mon Mar 21 2022 Stratus will overspread the area this morning, resulting in MVFR/IFR ceilings. Expect VFR ceilings to return to all sites by late morning or early afternoon. Isolated to scattered showers and thunderstorms are possible from mid morning through early afternoon, mainly at KABI. Gusty south winds of 15 to 20 knots overnight, will become southwest at 15 to 25 knots, with higher gusts this afternoon. Expect winds to quickly decrease this evening. && .FIRE WEATHER... Issued at 939 PM CDT Sun Mar 20 2022 The Red Flag Warning (which was in effect until 9 PM for all of West Central Texas) has been allowed to expire, with relative humidity values expected to climb quickly overnight. The Fire Weather Watch has been upgraded to a Red Flag Warning for Monday (Noon to 8 PM). This encompasses the western half into southeastern parts of West Central Texas. For Monday, low level moisture will be in place across the area during the morning. A dryline will move east across the area during the afternoon. The best potential for critical fire weather conditions will be across the western half into southeastern parts of West Central Texas. The time frame will be Monday afternoon and evening (Noon to 8 PM). Looks like RH values will be less 20 percent along with gusty southwest to west winds. && .PRELIMINARY POINT TEMPS/POPS... Abilene 73 41 56 37 / 80 20 10 0 San Angelo 78 42 61 36 / 60 5 5 0 Junction 78 42 63 35 / 60 10 0 0 Brownwood 74 42 58 36 / 90 20 5 0 Sweetwater 74 40 57 39 / 60 20 10 0 Ozona 76 42 61 36 / 30 5 0 0 Brady 75 43 59 38 / 80 10 5 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 8 PM CDT this evening for Coke-Concho-Crockett-Fisher-Irion-Kimble-Menard-Nolan-Runnels- Schleicher-Sterling-Sutton-Tom Green. && SHORT TERM...21 LONG TERM....SK AVIATION...Daniels
Hazardous weather outlook, Mar 20, 10:16 PM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service San Angelo TX 1016 PM CDT Sun Mar 20 2022 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-220330- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 1016 PM CDT Sun Mar 20 2022 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Tonight No hazardous weather is expected overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strong to severe thunderstorms are possible on Monday, mainly east of a Sweetwater, to San Angelo, to Sonora line. The main hazards will be large hail, damaging winds, and dangerous lightning, although a tornado is also possible. Critical fire weather conditions are possible for at least the western and southern portions of West Central Texas on Monday afternoon as a dryline moves into the area and brings gusty southwest to west winds. The Fire Weather Watch has been upgraded to a Red Flag Warning for Monday afternoon and evening, and encompasses the area and counties along and west of a Rotan to Robert Lee to Ballinger to Junction line. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Monday afternoon for potential severe thunderstorms.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 9:37 PM CDT | Red Flag Warning | SJT | Coke, Coleman, Concho, Crockett, Fisher, Irion and 12 more | 22 hr |
| Mar 21, 1:04 PM CDT | Special Weather Statement | SJT | Nolan | 41 min |
| Mar 21, 1:41 PM CDT | Special Weather Statement | SJT | Taylor | 49 min |
| Mar 21, 2:23 PM CDT | Special Weather Statement | SJT | Brown | 52 min |
| Mar 21, 2:32 PM CDT | Special Weather Statement | SJT | Callahan | 43 min |
| Mar 21, 2:39 PM CDT | Special Weather Statement | SJT | Throckmorton | 51 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.